Alert archive / Kansas / Winter Storm Warnings in 2007
Winter Storm Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Feb 12, 2007, 7:47 PM CST for Barton County, Lincoln County, Russell County, Kansas. It was in force for 10 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2007, 7:47 PM CST (01:47 UTC)
- Expired
- Feb 13, 2007, 6:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 162 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 8:15 PM CST | SNOW 6 | Sylvan Grove, KS | |
| Feb 12, 9:12 PM CST | SNOW 3 | 5 Sse Ash Grove, KS | |
| Feb 12, 9:12 PM CST | SNOW 6 | 3 Nw Galatia, KS | |
| Feb 12, 9:14 PM CST | SNOW 2 | 1 N Lincoln, KS | |
| Feb 12, 9:15 PM CST | SNOW 6 | 4 Nw Galatia, KS | |
| Feb 12, 9:17 PM CST | SNOW 3 | 4 Sse Barnard, KS | |
| Feb 12, 9:19 PM CST | SNOW 3 | Hoisington, KS | |
| Feb 12, 9:21 PM CST | SNOW 5 | Waldo, KS | |
| Feb 12, 9:23 PM CST | SNOW 5.5 | 1 S Russell, KS | |
| Feb 12, 9:24 PM CST | SNOW 6 | 3 Se Lucas, KS | |
| Feb 12, 9:26 PM CST | SNOW 5 | Dorrance, KS | |
| Feb 13, 1:08 AM CST | SNOW 1 | Great Bend, KS | |
| Feb 13, 1:16 AM CST | SNOW 4 | Lincoln, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KICT 130147 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 747 PM CST MON FEB 12 2007 KSZ032-033-047-131000- /O.UPG.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/ /O.NEW.KICT.WS.W.0002.070213T0147Z-070213T1200Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 747 PM CST MON FEB 12 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. HEAVY SNOW WILL PERSIST ACROSS A PORTION OF CENTRAL KANSAS BETWEEN NOW AND MIDNIGHT. THE HEAVIEST SNOWFALL WILL TAKE PLACE ALONG AND NORTHWEST OF A HOISINGTON TO LINCOLN LINE WHERE THEY COULD SEE AS MUCH AS 6-8 INCHES. SOUTHEAST OF THIS LINE THE SNOW AMOUNTS WILL TAPER OFF TO 4-6. THE SNOW SHOULD BEGIN TO TAPER OFF TO FLURRIES AFTER MIDNIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ048>053-067>072-082-083-091>096-098>100-131000- /O.CON.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 747 PM CST MON FEB 12 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. RAIN WILL CHANGEOVER TO SNOW LATE THIS EVENING. THE CHANGEOVER COULD START AS EARLY AS 10 PM AROUND HUTCHINSON AND KINGMAN...AND AROUND MIDNIGHT ACROSS AREAS ALONG AND WEST OF A NEWTON TO WICHITA LINE. THE SNOW IS EXPECTED TO CHANGEOVER IN THE REMAINDER OF THE AREA OVERNIGHT. AVERAGE SNOW ACCUMULATIONS WILL RANGE FROM NEAR 3 INCHES NORTH OF HIGHWAY 400... TO AN INCH OR TWO ALONG THE OKLAHOMA BORDER. THERE IS A CHANCE OF ISOLATED HEAVY SNOW WITH SIGNIFICANTLY HIGHER AMOUNTS AROUND RENO AND HARVEY COUNTIES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ COX
4 follow-up statements
000 WWUS43 KICT 130449 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1049 PM CST MON FEB 12 2007 KSZ032-033-047-131200- /O.CON.KICT.WS.W.0002.000000T0000Z-070213T1200Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 1049 PM CST MON FEB 12 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. LIGHT TO MODERATE SNOW WILL CONTINUE TO TAPER OFF TO FLURRIES AS THE NIGHT PROGRESSES. THE GREATEST AMOUNT OF SNOW WILL TAKE PLACE ALONG AND NORTHWEST OF A HOISINGTON TO LINCOLN LINE WHERE THEY COULD SEE AS MUCH AS 6-8 INCHES. SOUTHEAST OF THIS LINE THE SNOW AMOUNTS WILL TAPER OFF TO 4-6. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ048>053-067>072-082-083-091>096-098>100-131200- /O.CON.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 1049 PM CST MON FEB 12 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. RAIN WILL CONTINUE TO CHANGEOVER TO SNOW AS THE NIGHT WEARS ON ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE HEAVIEST SNOW-BANDS WILL TAKE PLACE ACROSS AREAS MAINLY ALONG AND NORTHWEST OF KINGMAN TO NEWTON...TO MARION LINE WHERE THEY COULD SNOWFALL AMOUNTS BETWEEN 2 AND 4 INCHES. SOUTHEAST OF THIS LINE...THE SNOWFALL AMOUNTS WILL RANGE BETWEEN AND 1 AND 2 INCHES. THE SNOWFALL WILL GRADUALLY TAPER OFF TO FLURRIES AFTER MIDNIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ COX
000 WWUS43 KICT 130508 CCA WSWICT URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 1107 PM CST MON FEB 12 2007 KSZ032-033-047-131200- /O.CON.KICT.WS.W.0002.000000T0000Z-070213T1200Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 1107 PM CST MON FEB 12 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. LIGHT TO MODERATE SNOW WILL CONTINUE TO TAPER OFF TO FLURRIES AS THE NIGHT PROGRESSES. THE GREATEST AMOUNT OF SNOW WILL TAKE PLACE ALONG AND NORTHWEST OF A HOISINGTON TO LINCOLN LINE WHERE THEY COULD SEE AS MUCH AS 6-8 INCHES. SOUTHEAST OF THIS LINE THE SNOW AMOUNTS WILL TAPER OFF TO 4-6 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ KSZ048>053-067>072-082-083-091>096-098>100-131200- /O.CON.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 1049 PM CST MON FEB 12 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. RAIN WILL CONTINUE TO CHANGEOVER TO SNOW AS THE NIGHT WEARS ON ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE HEAVIEST SNOW-BANDS WILL TAKE PLACE ACROSS AREAS MAINLY ALONG AND NORTHWEST OF KINGMAN TO NEWTON...TO MARION LINE WHERE THEY COULD SEE SNOWFALL AMOUNTS BETWEEN 2 AND 4 INCHES. SOUTHEAST OF THIS LINE...THE SNOWFALL AMOUNTS WILL RANGE BETWEEN AND 1 AND 2 INCHES. THE SNOWFALL WILL GRADUALLY TAPER OFF TO FLURRIES AFTER MIDNIGHT. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ COX
000 WWUS43 KICT 131150 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 550 AM CST TUE FEB 13 2007 ...WINTER STORM WARNING FOR RUSSELL...LINCOLN...AND BARTON COUNTIES WILL EXPIRE AT 6 AM THIS MORNING... .THE SNOW HAS ENDED IN RUSSELL...LINCOLN...AND BARTON COUNTIES. HOWEVER...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 35 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW...ESPECIALLY ON WEST TO EAST ORIENTED ROADS AND HIGHWAYS. THE NORTH WINDS WILL PRODUCE WIND CHILLS AROUND ZERO THROUGHOUT THE DAY. KSZ032-033-047-131300- /O.EXP.KICT.WS.W.0002.000000T0000Z-070213T1200Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 550 AM CST TUE FEB 13 2007 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... .THE SNOW HAS ENDED ACROSS THE PREVIOUSLY WARNED AREAS. $$ KSZ048>053-067>072-082-083-091>096-098>100-131300- /O.EXP.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 550 AM CST TUE FEB 13 2007 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. THE SNOW HAS ENDED ACROSS SOUTH-CENTRAL KANSAS. IN SOUTHEAST KANSAS...AREAS OF LIGHT SNOW WILL LINGER UNTIL 12 NOON. HOWEVER LITTLE OR NO ACCUMULATION WILL RESULT. $$ ES
000 WWUS43 KICT 131157 CCA WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 550 AM CST TUE FEB 13 2007 ...WINTER STORM WARNING FOR RUSSELL...LINCOLN...AND BARTON COUNTIES WILL EXPIRE AT 6 AM THIS MORNING... KSZ032-033-047-131300- /O.EXP.KICT.WS.W.0002.000000T0000Z-070213T1200Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 550 AM CST TUE FEB 13 2007 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... .THE SNOW HAS ENDED ACROSS THE PREVIOUSLY WARNED AREAS. HOWEVER...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 35 MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW...ESPECIALLY ON WEST TO EAST ORIENTED ROADS AND HIGHWAYS. THE NORTH WINDS WILL PRODUCE WIND CHILLS AROUND ZERO THROUGHOUT THE DAY. $$ KSZ048>053-067>072-082-083-091>096-098>100-131300- /O.EXP.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/ ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER- GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS... MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 550 AM CST TUE FEB 13 2007 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. THE SNOW HAS ENDED ACROSS SOUTH-CENTRAL KANSAS. IN SOUTHEAST KANSAS...AREAS OF LIGHT SNOW WILL LINGER UNTIL 12 NOON. HOWEVER LITTLE OR NO ACCUMULATION WILL RESULT. $$ ES
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 7:35 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 12, 7:35 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 735 PM CST MON FEB 12 2007 .UPDATE... WE ARE JUST SENDING OUT A QUICK UPDATE TO UPGRADE TO A WINTER STORM WARNING ACROSS A PORTION OF CENTRAL KANSAS AND MODIFY THE SNOW CHANGEOVER TIMES SLIGHTLY. LATEST WATER VAPOR LOOP SHOWING A FAIRLY PRONOUNCED DEFORMATION ZONE ACROSS WESTERN KANSAS. LATEST RADAR LOOP IS ALSO SHOWING THIS WELL DEFINED DEFORMATION ZONE ACROSS WESTERN KANSAS STARTING TO SHRINK AS SUBSIDENCE BEGINS TO BUILD IN FROM EASTERN COLORADO AND WESTERN NEBRASKA. THE BAND OF SNOW HAS PERSISTED ACROSS RUSSELL COUNTIES SINCE MID AFTERNOON. WE HAVE MADE SEVERAL CALLS TO THIS REGION AND IT APPEARS THAT THEY ARE CURRENTLY AROUND 4 INCHES. THE SNOW SHOULD BEGIN TO TAPER OFF DURING THE NEXT HOUR OR TWO AND MAY PRODUCE ANOTHER 2 INCHES. THEREFORE...WE ARE ISSUING A WINTER STORM WARNING FOR A SMALL PORTION OF CENTRAL KANSAS WHICH INCLUDES THE COUNTIES OF RUSSELL...BARTON AND LINCOLN COUNTIES. THIS DEFORMATION ZONE IN WESTERN KANSAS SHOULD CONTINUE TO PROGRESS ITS WAY THROUGH THE REMAINDER OF THE FORECAST AREA OVERNIGHT...BUT DUE TO ITS PROGRESSIVE NATURE IT SHOULD KEEP SNOW AMOUNTS BETWEEN 2 AND 4 INCHES. COX && .PREV DISCUSSION... /ISSUED 317 PM CST MON FEB 12 2007/ DISCUSSION... TONIGHT: WINTER PRECIPITATION OBVIOUSLY THE MAIN CONCERN. GOOD LAPSE RATES ARE FORECAST BY GLOBAL FORECAST SYSTEM MODEL OVERNIGHT..WHICH APPEARS WILL VERIFY GIVEN SEVERAL LIGHTNING STRIKES JUST WEST OF FORECAST AREA THIS AFTERNOON. FOR MOST OF CENTRAL KS ANTICIPATE MIX POSSIBLE NEAR 0000 UTC...BUT MAINLY SNOW THEREAFTER WITH MODERATE/HEAVY SNOW PEAKING AROUND 9PM. IN THE VICINITY OF ICT...RAIN AT 0000 UTC...MIX AROUND 0300 UTC AND THEN MODERATE SNOW STARTING 04-05 UTC UNTIL ABOUT 0900 UTC. FOR WLD AND SOUTHEAST KS...RAIN EARLY...WITH MIX DEVELOPING BEFORE MIDNIGHT AND THEN MODERATE OR HEAVY SNOW PEAKING CLOSER TO 0900 UTC. AVERAGE AMOUNTS AROUND 4 IN ACROSS ALL OF CENTRAL KS...SHADING TO AROUND 1.5-2.0 INCH ALONG OK BORDER. IF A VERY NARROW HEAVY BAND OF SNOW OCCURS /6+ INCHES WOULD LIKELY RESULT/...HUT-LINDSBORG MIGHT BE BEST GUESS...BUT GIVEN PERSISTENCE OF SNOW AND COLDER TEMPERATURES ACTUAL FORECAST WILL HAVE HEAVIEST AMOUNTS NORTH OF I-70 WITH JUST OVER 4 INCHES. PRECIPITATION SHOULD BE ON THE WANE TOWARDS DAYBREAK EXCEPT IN FAR SOUTHEAST KS. WILL LET MIDSHIFT DECIDE WHETHER TO EXTEND ADVISORY IN FAR SOUTHEAST KS AFTER 1200 UTC...WHICH WILL LIKELY BE A CLOSE CALL. WILL ALSO NIX FOG ADVISORY WITH PACKAGE ISSUANCE. TUE-THU: MAIN STORY HERE WILL BE THE RETURN OF ARCTIC AIR. MUCH COLDER AIR ACROSS THE NORTHERN PLAINS IS EXPECTED TO SPILL INTO THE AREA. DESPITE LOW CLOUDS...BOTH NORTH AMERICAN MODEL/GLOBAL FORECAST SYSTEM MODEL SUGGEST TEMPERATURES WILL PLUMMET INTO THE LOW SINGLE DIGITS BY WED MORNING ACROSS CENTRAL KS. TEMPERATURES COULD END UP COOLER IF CLOUDS BREAK WITH DECENT SNOW COVER. TRENDED TEMPERATURES DOWN A FEW DEGREE ACROSS THE BOARD. VERY CONFIDENT THERE WILL BE A SMALL DIURNAL RANGE GIVEN CLOUDS/COLD AIR ADVECTION BUT GIVEN UNCERTAINTY ON TIMING OF COLD AIR ARRIVAL...LATER ADJUSTMENTS WILL PROBABLY BE NEEDED. FRI-MON: NO BIG CHANGES TO GOING FORECAST. LATEST MEDIUM RANGE MODELS IN SURPRISINGLY GOOD AGREEMENT THIS PERIOD. STILL APPEARS FRONT WILL COME THROUGH DRY EITHER FRI AFTERNOON/FRI EVENING. TIMING WITH DOWNSLOPE FLOW AHEAD OF FRONT WILL MAKE MAXES RATHER TRICKY WITH HIGH BUST POTENTIAL. RAPID UPPER FLOW WILL LIMIT COOLING FOR SAT...WITH DOWNSLOPE FLOW DEVELOPING ON SUN-MON. DID INCREASE TEMPERATURES SLIGHTLY FOR SUN AND EVEN WARMER ON MON. MON COULD END UP SIGNIFICANTLY WARMER IF RELATIVELY DRY AIRMASS AND DOWNSLOPE FLOW VERIFIES. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 23 25 11 21 / 100 20 10 20 HUTCHINSON 21 23 8 19 / 100 10 10 10 NEWTON 22 24 9 20 / 100 20 10 10 ELDORADO 24 26 11 21 / 100 20 10 10 WINFIELD-KWLD 26 27 13 23 / 100 20 10 20 RUSSELL 16 19 3 15 / 100 10 10 10 GREAT BEND 18 19 5 17 / 100 10 10 10 SALINA 20 23 6 17 / 100 10 10 10 MCPHERSON 21 23 7 18 / 100 10 10 10 COFFEYVILLE 27 30 15 25 / 100 30 10 10 CHANUTE 25 28 13 23 / 100 30 10 10 IOLA 25 27 12 22 / 100 30 10 10 PARSONS-KPPF 26 29 14 23 / 100 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR KSZ048>053- 067>072-082-083-091>096-098>100. WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR KSZ032-033-047. &&
Hazardous weather outlook, Feb 12, 3:57 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 357 PM CST MON FEB 12 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 357 PM CST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WINTER PRECIPITATION IS EXPECTED AREAWIDE OVERNIGHT. SEE THE LATEST WINTER WEATHER ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF LIGHT SNOW LINGERING IN SOUTHEAST KANSAS TUESDAY MORNING. LIGHT SNOW IS ALSO POSSIBLE ON WEDNESDAY OVER PARTS OF SOUTH CENTRAL KANSAS...BUT NO ACCUMULATION IS EXPECTED. WIND CHILLS WILL BE NEAR ZERO AROUND DAYBREAK ACROSS RUSSELL AND LINCOLN COUNTIES ON TUESDAY. WIND CHILLS WILL BE WELL BELOW ZERO AROUND DAYBREAK WEDNESDAY...WITH DOUBLE DIGITS BELOW ZERO POSSIBLE OVER RUSSELL...BARTON...ELLSWORTH AND LINCOLN COUNTIES. WIND CHILLS BELOW ZERO ARE EXPECTED THURSDAY MORNING AS WELL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SNOW AND SLEET REPORTS ARE ALWAYS APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Local storm report, Feb 12, 7:07 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM SNOW 2 E RUSSELL 38.89N 98.82W
02/12/2007 M4.0 INCH RUSSELL KS TRAINED SPOTTER
&&
CDJLocal storm report, Feb 12, 7:26 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM SNOW 3 NW GALATIA 38.67N 99.00W
02/12/2007 E3.5 INCH BARTON KS TRAINED SPOTTER
0718 PM SNOW WILSON 38.83N 98.47W
02/12/2007 E2.0 INCH ELLSWORTH KS TRAINED SPOTTER
0722 PM SNOW 6 N SYLVAN GROVE 39.10N 98.39W
02/12/2007 E3.0 INCH LINCOLN KS TRAINED SPOTTER
&&
CDJNearby
Winter Storm Warnings in Kansas, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.